Side Effects of Rapamycin (part 2)

I would understand the faster growing of the nails and hair, but calluses gone? Anyone has any idea how to explain this?

Rapamycin generally puts the breaks on “growth” during mTOR inhibition I believe. So, I don’t believe that rapamycin increases the speed of the growing for finger nails - in fact I suspect it slows growth, as it does in most areas (results may vary for topical application on hair, and given the hair growth/loss cycle it may extend the cycle I suspect).

From Peter Attia’s past podcasts:

In terms of unwanted side-effects, Peter notes that it gives him occasional aphthous ulcers. He also notes that his finger nails grow slower whilst taking it. Besides that, he doesn’t notice any other day-to-day differences from the drug.

Source: Peter Attia Supplements List - What He Takes & Why

From my personal experience - I’ve gotten much healthier nails (especially toe nails, as I had that common toe fungus issue for many years before taking rapamycin … and it cleared up in the first year of use).

6 Likes

I agree… both should be slower. But, I can shave my scruff beard completely to smooth skin… and in a week it is not only back but over grown and needs trimmed. Finger and toe nails very healthy… … perfect.

I am not sure if callous is the right word (not like working out on your palms…I still have those), but it was hard skin… about 1/2 inch wide and 3 inches long dead center if my foot. I would trim it off and it would return … for years. Glad it is gone.

3 Likes

You’re just so healthy from everything that you’re doing. @Agetron :slight_smile:

2 Likes

Traveled to Colorado Springs last night… healthcare work for a few days.

I just woke up and thought… damn rapamycin is really working overtime on my skin, libido, muscles, veins popping… eat like there’s no tomorrow an no fat. Mentally, I am killing it more everyday in memory and ability to talk. Lucky!! Want everyone on here to do as good… or better!!

9 Likes

It’s not about nails! I am concerned about dropping ferritine level. My dropped significantly during last 3 months since I increased the dose of Sirolimus to 5 mg. Iron and iron saturation also dropped, but not as much as ferritine. Besides sirolimus, I blame possible side effects of a high dose of Protonix which I had to take for about 3 months before endoscopy. I stopped regular use in January. In spite of a very low ferritine level - 7!!!, I have been feeling well and my energy level has not changed.
There is an improvement in hsCRP: it used to be above 2 and now it’s 0.8.
I reviewed previous topics and posts about iron and ferritine, but did not see any recent posts.

1 Like

Post deleted by user

I noticed another possible side effect of sirolimus. Two times after taking sirolimus 5 mg with 2 tbs of EVOO and a grapefruit I developed mild ankle edema, which lasted about 48 hours after taking the medication. I wonder if a combination of sirolimus with EVOO and grapefruit turned out to be too high a dose for me. I also noticed transient elevation of blood pressure associated with the ankle edema.

1 Like

Did you measure creatinine? BUN? Could be higher than normal.

That dose gives me side effects. I’m on 4 + GFJ now and if I feel like it I take another 1 with GFJ in about 8 hours later. That works with no side effects.

2 Likes

Thank you. Will try to take 4 mg instead of 5 for some time.
BTW how do you use aronia berries?

1 Like

I throw 2 hands full (Handfulls ?) into my smoothie every other morning. I should measure some day and see how much I’m actually using. It’s an opportunity to get collagen and Inulin. Also not much time invested, so an easy breakfast.

1 Like

Thats a very high dose… 5mg with EVOO = 5X1.3 = 6.5
6.5 with GFJ = 6.5 X 3.5 (or more) = 22.75mg or so

And it could be much higher… @Agetron gets 5X or higher increase with GFJ, so if you got that you’d be actually dosing up at around 32mg. Read more here: Improve Bioavailability of Rapamycin (2)

And since your weight might be less than many of us males here (I’m 72kg or so) - your mg/kg could be significantly higher than most men here.

Most of the doctors who prescribe rapamycin for women only prescribe 3mg to 6mg per week (total), by comparison. So, you’re dosing rapamycin at 3 to 10 X what most women are dosing right now.

4 Likes

I would say ankle swelling is definitely a sign that your dosage is too high. I’d back down a mg.

2 Likes

“A pilot study of systemic sirolimus treatment showed marked clinical reduction in painful plantar calluses and improvement of quality of life…”

https://www.jaad.org/article/S0190-9622(15)00054-7/pdf

3 Likes

Interesting - good find! I did not know this. Another hidden benefit of rapamycin!

plantar calluses

2 Likes

Yes…another treatment by rapa… that is exactly what it was… I write was … because gone now. Plantar calluses

Not sure of the biological process…
that occurred …after taking rapamycin for 2.5 years they all of suddenly vanished (was noticing how soft the skin was on my soles and realized the plantar calluses were gone). After having them a decade or more of cutting them away every few months …they just went away while on rapamycin… glad they are gone. Kinda cool.

image

4 Likes

Bro did you really just post a picture of your feet?!

4 Likes

Hahaha…Nope! Not these hobbit ones. My feet are a heck of a lot more attractive… would you like to see them? Lol.

I never took pics… didn’t really know why I was getting these hard calluses in the center on my feet’s soles. Never asked the doc either… figured I could cut them away (was pretty sensitive after)… but they’d just come back.

I went on the internet typed in plantar calluses and copied an image that looked like my feet use to look like. Since I am cured, I can only show the feet without plantar calluses. :laughing:

3 Likes

Why would it be of any concern if he did post a photo of the bottom of his feet?

Why?

1 Like